MAUDE Adverse Event Report: MAKO SURGICAL CORP. STRAIGHT CUP REAMER HANDLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. STRAIGHT CUP REAMER HANDLE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 207084
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Surgeon just started reaming the acetabulum with straight reamer handle.Proximal end tip of reamer handle snapped off leaving approx 1cm metal piece on the ground.Case continued with second reamer handle.30 second delay.Update: "no debris/components left inside of the patient and no components of the device missing or disassembled when the issue occurred." no.Surgical delay: 30 seconds.Case type: tha.
 
Additional Manufacturer Narrative
It was reported that surgeon just started reaming the acetabulum with straight reamer handle.Proximal end tip of reamer handle snapped off leaving approx 1cm metal piece on the ground.Case continued with second reamer handle.30 second delay update: "no debris/components left inside of the patient and no components of the device missing or disassembled when the issue occurred." no surgical delay: 30 seconds.Case type: tha.Product evaluation and results: not performed as no items were returned.Product history review: a review of the device history records could not be performed as lot number is unknown and the serial number provided is incorrect.Complaint history review: a review of the complaint history records could not be performed as lot number is unknown and the serial number provided is incorrect.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
STRAIGHT CUP REAMER HANDLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8858297
Report Number3005985723-2019-00550
Device Sequence Number2717014
Product Code OLO
UDI-Device Identifier00848486022204
UDI-Public00848486022204
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number207084
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date08/03/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR